Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 16, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 14, 2008, 10:27 AM CDT for 9 counties in Oklahoma; 7 counties in Texas. It took effect at Mar 14, 2008, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 10:27 AM CDT (15:27 UTC)
- In effect from
- Mar 14, 2008, 2:00 PM CDT
- Expired
- Mar 14, 2008, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 3.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 141527 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1027 AM CDT FRI MAR 14 2008 OKZ021-022-033>038-044-TXZ083>089-142330- /O.NEW.KOUN.WI.Y.0016.080314T1900Z-080315T0100Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 1027 AM CDT FRI MAR 14 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... STRONG WEST OR SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR THIS AFTERNOON. THIS WILL BE COINCIDENT WITH THE ARRIVAL OF HOT AND DRY AIR. BLOWING DUST IS EXPECTED IN SOME AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WR
1 follow-up statement
000 WWUS74 KOUN 150118 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT FRI MAR 14 2008 ...WIND ADVISORY ALLOWED TO EXPIRE... .BREEZY NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH GUSTS AROUND 30 MPH. THE STRONGEST WIND GUSTS...HOWEVER...ENDED EARLIER IN THE EVENING...WITH THE LOSS OF DAYTIME HEATING. OKZ021-022-033>038-044-TXZ083>089-150230- /O.EXP.KOUN.WI.Y.0016.000000T0000Z-080315T0100Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 818 PM CDT FRI MAR 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAD DIMINISHED...AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM CDT. NORTHWEST WINDS WILL REMAIN BREEZY OVERNIGHT...SUSTAINED AT 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 14, 4:24 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 14, 4:24 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT FRI MAR 14 2008
.DISCUSSION...
WE HAVE A COUPLE OF WEATHER CONCERNS TO DEAL WITH THROUGH TONIGHT
ACROSS THE FORECAST AREA. FIRST OFF... WE WILL UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY
EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. WEST AND
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE AREA THIS
AFTERNOON. A RELATIVELY DEEP MIXED LAYER DUE TO THE UNSEASONABLY
WARM TEMPERATURES WILL RESULT IN GUSTY SOUTH TO SOUTHWEST WINDS OF
20 TO 30 MPH THIS AFTERNOON... WHICH COMBINED WITH HUMIDITIES
FALLING BELOW 20 PERCENT... WILL INCREASE THE WILDFIRE HAZARD.
MEANWHILE... MOST MODELS... INCLUDING THE GFS... ECMWF AND
SREF... AGREE THAT THE SURFACE LOW WILL EITHER DROP SOUTH THROUGH
THE PANHANDLE TODAY... OR PERHAPS REDEVELOP ROUGHLY IN THE
CHILDRESS AREA... AND THEN MOVE EAST GENERALLY ALONG THE RED RIVER
VALLEY TONIGHT. THE MODEL OF EXCEPTION IS THE NAM WHICH TAKES THE
LOW ON A MORE NORTHERN TRACK THROUGH CENTRAL OKLAHOMA. EVEN THOUGH
WE ARE LEANING TOWARDS THE MORE SOUTHERN ROUTE... WHICH WOULD
NORMALLY ACT TO RELAX THE SURFACE GRADIENT AND WINDS THIS
AFTERNOON... THE DEEP MIXING OF HIGHER MOMENTUM AIR TO THE SURFACE
WILL LIKELY KEEP WINDS STRONGER THAN THE GRADIENT WOULD SUGGEST.
THE SECOND ISSUE FOR LATE TODAY AND TONIGHT WILL BE THE
POSSIBILITY OF THUNDERSTORMS. MOISTURE OVER EAST TEXAS IS
EXPECTED TO BEGIN MOVING BACK NORTH LATER TODAY AND TONIGHT. THE
BEST CHANCES FOR STORMS WILL LIKELY BE OVER PARTS OF NORTH CENTRAL
OKLAHOMA TONIGHT WHERE THE BETTER INSTABILITIES/MOISTURE WILL INTERACT
WITH THE STRONGER PART OF THE BAROCLINIC ZONE. ALL OF THE
PRECIPITATION SHOULD BE GONE BY SATURDAY WITH COOLER TEMPERATURES
RETURNING.
IN THE LONGER TERM... THERE ARE STILL DIFFERENCES REMAINING BETWEEN
THE GFS AND ECMWF CONCERNING THE HANDLING OF THE LARGE WESTERN
TROUGH DURING THE EARLY PART OF NEXT WEEK. THE GFS CONTINUES TO SHOW
A DEEPER... MORE INTENSE UPPER LOW MOVING FROM SW TEXAS... THROUGH
SE OKLAHOMA AND INTO SOUTHERN MISSOURI. MEANWHILE... THE ECMWF KEEPS
THE CENTER OF THE LOW FARTHER SOUTH AND IS NOT QUITE AS DEEP. WHILE
BOTH SOLUTIONS WILL RESULT IN WET WEATHER OVER PARTS OF THE AREA...
THE GFS SOLUTION SPREADS HEAVIER PRECIP OVER A LARGER PART OF THE
CWA... WHILE THE ECMWF FAVORS THE RED RIVER VALLEY AND SOUTHEAST
OKLAHOMA. DUE TO CONTINUED UNCERTAINTIES... WE WILL CONTINUE THE
CURRENT TREND OF MENTIONING PRECIPITATION OVER ALL THE AREA... BUT
WITH HIGHEST CHANCES IN THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 43 59 37 / 20 30 10 10
HOBART OK 78 41 64 41 / 10 10 10 10
WICHITA FALLS TX 84 45 67 43 / 10 10 10 10
GAGE OK 69 35 58 36 / 20 20 10 10
PONCA CITY OK 68 40 53 33 / 30 60 10 10
DURANT OK 79 49 67 42 / 10 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ021-033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ083>090.
&&
30/32Hazardous weather outlook, Mar 13, 5:40 PM CDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
540 PM CDT THU MAR 13 2008
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
540 PM CDT THU MAR 13 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
SOUTHEAST OKLAHOMA THROUGH 10 PM THIS EVENING.
LOCATION...
THE SLIGHT RISK COVERS THE AREA EAST OF A LINE FROM MADILL TO
SULPHUR TO SEMINOLE.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 10 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS.
DISCUSSION...BY LATE AFTERNOON...CONDITIONS HAD BECOME MORE
FAVORABLE FOR THUNDERSTORM DEVELOPMENT AHEAD OF A DRYLINE. THE
DRYLINE WAS LOCATED VERY CLOSE TO INTERSTATE 35...CONNECTING WITH
LOW PRESSURE JUST TO THE WEST OF NORMAN. STRONG LOW LEVEL
CONVERGENCE...COOLING MID LEVEL TEMPERATURES...AND INCREASING LOW
LEVEL MOISTURE MAY ACT TO OVERCOME THE CAP BETWEEN 5 AND 7
PM...ESPECIALLY IN THE SLIGHT RISK AREA. IF THUNDERSTORMS DO NOT
DEVELOP BY 7 PM...THE CHANCE FOR SEVERE WEATHER WILL DECREASE AS AN
UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. ANY THUNDERSTORMS
THAT DO FORM...HOWEVER...WILL ENCOUNTER STRONG WIND SHEAR AND LOW TO
MODERATE INSTABILITY. THIS WILL ALLOW STORM UPDRAFTS TO ROTATE...
INCREASING THE CHANCE FOR LARGE HAIL. ONE OR TWO LONGER LIVED STORMS
MAY BECOME SUPERCELLS...WHICH WOULD THEN CARRY A LOW CHANCE FOR
DAMAGING WIND GUSTS AND POSSIBLY EVEN TORNADOES. THE SEVERE WEATHER
THREAT WILL BE LIMITED TO A SMALL TIME...HOWEVER...AND RELATIVELY
FEW STORMS ARE ANTICIPATED.
SIMILARLY...OTHER THUNDERSTORMS MAY FORM FARTHER NORTH TOWARD
OKLAHOMA CITY AND STILLWATER DURING THE PERIOD OF STRONGEST LIFT
EARLY THIS EVENING. LESSER INSTABILITY IN THIS AREA WOULD LIKELY
KEEP STORMS BELOW SEVERE LIMITS. THE MAIN HAZARDS WOULD BE SMALL
HAIL AND CLOUD TO GROUND LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM AND DRY CONDITIONS MAY HAMPER ANY ONGOING FIRE FIGHTING
EFFORTS...MAINLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
CONDITIONS WILL IMPROVE BY MID TO LATE EVENING WITH COOLING
TEMPERATURES AND DIMINISHING WIND SPEEDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ANOTHER UPPER-LEVEL DISTURBANCE WILL APPROACH THE REGION ON FRIDAY.
A SURFACE LOW WILL DEVELOP OVER WESTERN OKLAHOMA. LOW-LEVEL MOISTURE
WILL INCREASE EAST AND NORTH OF THE LOW...YIELDING WEAK TO MODERATE
INSTABILITY. DUE TO COLD TEMPERATURES ALOFT AND ADEQUATE DEEP LAYER
SHEAR...A FEW SEVERE STORMS WILL BE POSSIBLE OVER PORTIONS OF
CENTRAL AND SOUTHEAST OKLAHOMA FRIDAY NIGHT.
THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN LATE SUNDAY THROUGH
TUESDAY AS A SURFACE FRONT STALLS IN THE SOUTHERN PLAINS...AND A
LARGE UPPER LEVEL STORM MOVES OUT OF THE SOUTHERN ROCKIES. A BROAD
AND DEEP SUPPLY OF GULF MOISTURE IS ANTICIPATED AHEAD OF THIS STORM.
ALTHOUGH SEVERE WEATHER WILL BE A POSSIBILITY...THE GREATEST CONCERN
APPEARS TO BE HEAVY RAINFALL AND LOCAL FLOODING.
OTHER HAZARDOUS WEATHER...
THE SURFACE LOW TRACKING INTO WESTERN OKLAHOMA ON FRIDAY...WILL DRAG
WARM AND VERY DRY AIR INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. FIRE DANGER MAY BECOME EXTREME DURING THE MID-AFTERNOON
THROUGH EARLY EVENING HOURS...AS THESE LOCATIONS EXPERIENCE VERY
WARM...DRY...AND WINDY WEATHER.
A LARGER AREA OF STRONG WINDS WILL AFFECT THE PLAINS ON
SUNDAY...AHEAD OF THE LARGER STORM SYSTEM APPROACHING FROM THE
SOUTHERN ROCKIES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:38 AM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Comanche, Cotton and 12 more | 18 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.